Alert archive / Maine / Gale Warnings in 2021
Gale Warning 11, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 22, 2021, 2:52 PM EST. It took effect at Feb 22, 2021, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2021, 2:52 PM EST (19:52 UTC)
- In effect from
- Feb 22, 2021, 4:00 PM EST
- Expired
- Feb 23, 2021, 3:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
919 WHUS71 KGYX 221952 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 252 PM EST Mon Feb 22 2021 ANZ150-152-154-231000- /O.UPG.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/ /O.NEW.KGYX.GL.W.0011.210222T2100Z-210223T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 252 PM EST Mon Feb 22 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 3 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-230300- /O.EXT.KGYX.SC.Y.0017.000000T0000Z-210223T0300Z/ Casco Bay- 252 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Casco Bay. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-231000- /O.CON.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/ Penobscot Bay- 252 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Penobscot Bay. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
1 follow-up statement
606 WHUS71 KGYX 230256 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 956 PM EST Mon Feb 22 2021 ANZ153-230400- /O.CAN.KGYX.SC.Y.0017.000000T0000Z-210223T0300Z/ Casco Bay- 956 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-230800- /O.CON.KGYX.GL.W.0011.000000T0000Z-210223T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 956 PM EST Mon Feb 22 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 3 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-231100- /O.CON.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/ Penobscot Bay- 956 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 3 ft. * WHERE...Penobscot Bay. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 22, 12:55 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 22, 12:55 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1255 PM EST Mon Feb 22 2021
.SYNOPSIS...
Weak low pressure develops over southern New England this
afternoon and tracks across the Gulf of Maine tonight bringing some
snow inland and a mix of rain and snow near the coast.
Temperatures rise to above normal for midweek with additional
shower activity at times. Colder high pressure will build
towards New England Friday before a frontal system crosses this
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1250pm Update...Just some minor updates to temperatures and sky
cover at this time as we wait for the snowfall to begin.
1050am Update...After looking at some of the 12Z high-res
guidance, thought it would be best to go ahead and issue winter
weather advisories for portions of the region ahead of the
steadiest snowfall. Amounts may still not reach advisory
criteria for many, but the potential impacts from potentially
heavier snowfall rates around the evening commute, including
slick roads and reductions in visibility, warrants the advisory.
Will continue to monitor trends in southern NH and along the
immediate coast from Portland south, but between the generally
lower amounts of snowfall and the potential for some mixing with
rain, have left those areas alone for now; perhaps an SPS could
handle that this afternoon. Did make some adjustments to
temperatures and such, but overall changes were minor.
720 AM...Current weak radar echoes over Nh are showing no signs
of reaching the ground, as would be expected given dry air
mass. Also, nudges back arrival of measurable precip by about an
hour, based on latest meso models, but none of this ultimately
effect forecast or snow amounts.
Overall, forecast not much different for today from previous
forecasts as weak low develops over southern New England this
afternoon in response to weak phasing and neg tilting of fast-
moving trough at 500 MB. This will spread precip across the
entire CWA this afternoon, and in most places it will start as
snow. Latest HRRR do push arrival time back closer to mid
afternoon. Still, should see the entire CWA impacted before the
evening commute, with the potential for some more moderate snow
during the commute into early evening. I do think there will be
a period when the snow does change to rain or mix with rain at
times along the coast and into inland areas of DE NH including
KMHT-KASH. This may keep amts down slightly but will not really
lower impacts on evening commute. Highs today will likely be
late in the day, as initially wet bulb effect at the onset of
precip during the afternoon will slow the rise of temps. Those
highs range from around 30 in the N to the mid 30s on the coast
and in SE NH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
PRecip likely to continue into the evening, ending 01-02Z in the
S and W, and during the late evening in the E zones. Snowfall
amounts will mostly fall into the 1-3" range, with he lowest
amts along the coast, and the highest amts in the foothills of
ME and NH. One thing to watch is, as the storm develops this
evening ,may see heavier band of snow develop across the mid-
coast to Capital region, which could push some zones closer to
4" if the band develops. Amts may be lower right on the coast
due to rain mixing in and lower ratios. Also in coastal
sections it is likely to be a heavier wet snow, and while 1-2
inches is not an issue /other than shoveling/, as we approach
4" we have to start to worry about branches coming and the
potential for power outages. Currently not in the forecast, but
worth watching for in the SE zones. Once the snow ends should
see some partial clearing across srn half of NH and SW ME in the
pre-dawn hours. Lows will not fall that much and range from the
20s to around 30.
Tuesday will start off with some sun outside the mtns, but this
will fade in the afternoon as another weak low passes to the N.
Snow showers in the mntns, possibly rain showers in the mountain
valleys are likely in the afternoon. Highs will be mild,
generally mid to upper 30s in the mtn, to the low 40s along the
coast and in srn NH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A fairly seasonable stretch of weather, on average, coming ahead
for the remainder of the week with a bit of a roller coaster
temperature-wise thanks to an active, wavy weather pattern.
From a synoptic point of view...a mostly-zonal, shortwave-driven
pattern grows more amplified by this weekend. As for any kind
of weather highlights... some of the warmest temperatures we've
experienced in several weeks are expected at times, but
otherwise no major impacts stick out from the smaller systems
this week and certainty remains too low to adequately assess
weekend system hazards.
Starting Tuesday night...upslope snow showers will continue in
humid northwest flow as a shortwave trough aloft pulls away into
the maritimes. Shortwave ridging works into the region shortly
after on Wednesday, allowing a warm southwest wind to develop.
Warm advection combined with the diurnal trend leads to the
warmest temperatures this region has seen in weeks with high
temperatures in the upper-30s to mid-40s, limited along the
Midcoast due to some onshore flow and warmest in southern New
Hampshire extending up the Connecticut River Valley. Another
shortwave crosses later that day into Wednesday night with
mainly rain showers for the lower elevations and valleys... and
snow showers across higher peaks and ridges toward the north.
There's a chance for some mixed precipitation along the peaks as
the warm nose aloft pokes northward ahead of the cold front,
but without coverage nor confidence to include in the forecast
for now. The wave exits quickly with upslope showers persisting
into Thursday. Given the low-amplitude nature of this wave, am
not expecting much more than a few hundredths of QPF, up to a
couple tenths toward the north with light snow accumulations.
A cooler airmass returns to the region for the latter portion of
the week with high temperatures on Friday below normal and
mainly in the 20s... to near freezing along the southern tier of
zones. High pressure crests the region Friday night into
Saturday, then another frontal system crosses the region
sometime this weekend. Increasing Atlantic ridging deflects the
storm track north by the weekend, so am expecting this system to
be on the warmer side with rain and mixed precipitation in the
cards along with the usual mountain snow.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...A period of IFR likely in SN, or SN and RA near
the coast, this afternoon into this evening. Improvement to VFR
after midnight which should last into Tuesday.
Long Term...VFR dominates the back half of the week. Restrictions,
mainly of the MVFR variety, will be possible in rain showers on
Wednesday. Greatest impacts to flight category are expected
over the mountains where periods of MVFR ceilings and local IFR
persist Tuesday night into Thursday with local IFR possible
during the early mornings Wednesday and Thursday in -SHSN.
Southwesterly winds on Wednesday shift northwesterly for
Thursday and Friday... then become light and variable to start
the weekend with high pressure settling in.
&&
.MARINE...
Short Term...S winds increase today and should reach SCA lvl
this afternoon. Could see a few gusts to 35 kt in the open
waters S of Pen Bay late this afternoon. Wind shift to the W
later tonight and stay at SCA lvls overnight before subsiding a
bit on Tue.
Long Term...Waves of low pressure passing near the waters keep
marginal SCA conditions over the outer waters through the middle
of the week until high pressure approaches. The best chance for
stronger wind gusts about 30 kts exists in offshore flow
Wednesday night into Thursday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until midnight EST tonight for
MEZ012>014-019>022-025>028-033.
NH...Winter Weather Advisory until 10 PM EST this evening for
NHZ003>006.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ153.
Small Craft Advisory until 6 AM EST Tuesday for ANZ150>152-154.
&&
NEAR TERM...Watson
SHORT TERM...Cempa
LONG TERM...CaseyHazardous weather outlook, Feb 22, 4:04 AM EST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 404 AM EST Mon Feb 22 2021 MEZ007>009-012>014-018>022-033-NHZ001>013-015-230915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 404 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Snow is expected this afternoon and evening. Although accumulations are expected to be light, slick roads and poor visibility are possible for the evening commute. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-230915- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 404 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Snow is expected this afternoon and evening and may mix with or change to rain. Although snowfall accumulations are expected to be light and limited by rain, slick roads and poor visibility are possible for the evening commute. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-230915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 404 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. A few gusts near Gale Force are possible this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-230915- Penobscot Bay-Casco Bay- 404 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:40 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.